MAUDE Adverse Event Report: HOLOGIC, INC 3DIMENSIONS; MAMMOGRAPHY SYSTEM

HOLOGIC, INC 3DIMENSIONS; MAMMOGRAPHY SYSTEM
Model Number 3DM-SYS-STD
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported on april 2nd, 2025 that the rotary switch on a 3dimensions mammography system was sticking causing uncommanded system motion.A field engineer examined the system and determined that the lower rotary switch needed to be replaced.The field engineer completed the replacement of the rotary switch and confirmed that the system is functioning in accordance with manufacturer specifications.No patient or user injury was reported.
 
Additional Manufacturer Narrative
It was reported that the rotary switch was sticking, causing uncommanded c-arm movement.A field engineer examined the equipment and replaced the rotary switch to resolve the issue.There were no reported patient or user injuries, and no additional information is available.A review of the device history showed that uncommanded c-arm movement occurred on (b)(6) 2025 under a separate complaint, where the control inserts were replaced.The issue did not return after the rotary switch was replaced.The c-arm rotary switch was replaced; however, no parts were returned for further investigation.The rotary switch was 1739 days old at the time of replacement.The part was not returned for further investigation.The probable cause of the uncommanded movement is due to natural wear and tear on the component from high component age of 1739 days.Further investigation could not be performed as the part was not returned.Due to the limited information provided and lack of part return, the root cause of the rotary switch failure could not be determined.Conclusion: based on a review of the complaint, a capa is not needed at this time as there was no patient or user harm.Additionally, the risk is considered very low based on the occurrence.Future events will be monitored and trended.Complaint confirmed: no.Device history record (dhr) review: the complaint review identified the rotary switch was original to the system therefore, the dhr was reviewed.There was no discrepancy related to the rotary switch.The rotary switch was installed on this gantry with no issues noted.System product code: 3dm-sys-std.Serial number: (b)(6).System manufacture date: june 29th, 2020.System installation date: (b)(6) 2020.Unique device identified (udi): (b)(4).

Brand Name
3DIMENSIONS
Common Device Name
MAMMOGRAPHY SYSTEM
Manufacturer (Section D)
HOLOGIC, INC
36 & 37 apple ridge road
danbury CT 06810
Manufacturer (Section G)
HOLOGIC, INC
36 & 37 apple ridge road
danbury CT 06810
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key21894671
Report Number1220984-2025-00055
Device Sequence Number11623577
Product Code OTE
UDI-Device Identifier15420045510524
UDI-Public(01)15420045510524(11)200629
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P080003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3DM-SYS-STD
Device Catalogue Number3DM-SYS-STD
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2025
Supplement Date Received by Manufacturer08/05/2025
Initial Report FDA Received Date04/23/2025
Supplement Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/29/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown